Alert archive / Arkansas / Special Weather Statements in 2021

Special Weather Statement, NWS Shreveport, LA

April 14, 2021Union County, Arkansas

NWS Shreveport, LA issued this special weather statement at Apr 14, 2021, 7:49 AM CDT for Union County, Arkansas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 14, 2021, 7:49 AM CDT (12:49 UTC)
Expired
Apr 14, 2021, 8:45 AM CDT
In force
56 min
Issued by
NWS Shreveport, LA

County Union County, AR

The radar

The Shreveport radar (KSHV), 133 km from the middle of the area, began a volume at 12:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 0.8 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2021-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2021-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 327 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
597 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
327 m²/s²
0-3 km storm-relative helicity
310 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

786 
WWUS84 KSHV 141249
SPSSHV

Special Weather Statement
National Weather Service Shreveport LA
749 AM CDT Wed Apr 14 2021
 
ARZ072-073-LAZ004-141345-
Union AR-Columbia AR-Claiborne LA-
749 AM CDT Wed Apr 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN UNION...SOUTHEASTERN
COLUMBIA COUNTIES IN SOUTHWESTERN ARKANSAS AND NORTHWESTERN CLAIBORNE
PARISHES UNTIL 845 AM CDT...

At 749 AM CDT, Doppler radar was tracking a strong thunderstorm over
Haynesville, or 13 miles north of Homer, moving east at 35 mph.

Penny size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
El Dorado, Norphlet, Haynesville, Emerson, Lisbon, Atlanta, Wesson,
Hew Hope, Newell, Marysville, Cairo, Noxobe, Three Creeks, Kenova and
Spotville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3288 9318 3309 9327 3337 9270 3337 9268
      3336 9268 3336 9266 3337 9265 3337 9263
      3336 9263 3336 9261 3320 9254
TIME...MOT...LOC 1249Z 250DEG 32KT 3299 9312 

$$

19

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at Apr 14, 6:35 AM CDT, 1 hour 14 minutes earlier.

Area forecast discussion, Apr 14, 6:35 AM CDT, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
635 AM CDT Wed Apr 14 2021

AVIATION...

For the 14/12Z TAF update, an active weather situation is ongoing
as a warm front bisects our airspace in a line generally from
KTYR to KELD. VCTS/TSRA convection continues now with MVFR/IFR
cigs over most terminals, however, that activity will clear all
terminals from west to east by 14/20Z. After the convection exits
the area, MVFR cigs and winds from the east or northeast will
persist through the rest of the period. /16/

&&

.PREV DISCUSSION... /issued 353 AM CDT Wed Apr 14 2021/

SHORT TERM.../Today through Thursday/

Approaching 4am this morning, a warm front bisects the majority of
the Ark-La-Tex with northeast and southeast surface winds generally
converging along or just near the I-30 corridor. Aloft, a low-level
jet of 20-30kts remains over the warm sector. Further aloft,
southwesterly mid-level flow will remain disturbed enough to
instigate more convection through the morning hours. High-res model
guidance has long suggested this round of storms developing along
the isentropic forcing with this frontal boundary as it eventually
shifts back southeast this afternoon.

Afternoon highs will remain moderated by cloud cover and previous
rainfall into the upper 60s, with lower 70s along the frontal
boundary near our southern zones. Precipitation mostly winds down
tonight with similarly moderated low temperatures in the mid-50s
area wide. A lull in precipitation will continue tomorrow with
calmer mid-level zonal flow aloft. Northeasterly surface winds will
also persist through tomorrow as the frontal boundary clears the
Gulf Coast, maintaining below average temperatures. /16/

LONG TERM.../Thursday Night through Tuesday Night/

The omega blocking pattern across the Nrn CONUS should begin to
gradually break down to start the long term period, although sfc
ridging will persist from the Cntrl Plains/Midwest S into the
region. The closed low over the Great Basin remains progged to drift
E into the Rockies while opening up Thursday night, which will
reinforce a shortwave trough embedded in the dirty zonal flow E
across the Srn Plains and into the region. Associated isentropic
forcing should become enhanced as it spreads into the area, with
overrunning of the cool/shallow air mass in place expected to
contribute to areas of convection gradually increasing from W to E.
Did bump pops up to likely across E TX/SE OK/NW LA late Thursday
night, with mid and high chance pops elsewhere as it should take a
little longer to saturate the dry air mass over these areas given
the prior dry air intrusion over much of Srn AR/N LA. However, this
will eventually occur during the day Friday, where pops were
increased to likely/categorical areawide. Mid level lapse rates
still look marginal over the region, but can't rule out isolated
embedded thunder before the convection begins to diminish from W to
E Friday night as mid and upper level dry air begins to entrain E
beneath the ejecting progressive upper trough over the Plains. This
trough will also reinforce a cold front S through the region Friday
night, reinforcing the cooler (below normal)/drier air back S for
the upcoming weekend.

Did hold on to low pops Saturday generally along/S of I-20 to
account for any lingering -SHRA near the front, before a dry
forecast returns for the remainder of the weekend. While this front
will usher very cool temps into the area, any radiational cooling
will be offset by persistent elevated cloud cover in the WSW flow
aloft, which may be more dense over SE TX/Cntrl and Srn LA S of a
pair of shortwave troughs over the Cntrl Plains and Desert SW. Thus,
did nudge min temps up a tad over these areas this weekend, although
some insolation should occur during the day allowing for a slow
modification of temps to start the new work week. Any Gulf inflow
will remain cut off through the end of the extended period and
beyond, with another progressive shortwave rounding a developing
longwave trough over the Cntrl Canadian provinces into the Cntrl
CONUS, reinforcing another weak cold front into the region Tuesday
afternoon/night. The lack of any deep moisture will preclude any
mention of pops for the latter extended, although a continued warmup
is expected ahead of the front, with the potential for some cloud
cover accompanying the front and associated trough.

15

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  69  54  71  52 /  80  60  10  60
MLU  68  53  70  51 /  80  50  20  40
DEQ  67  50  70  48 /  50  30   0  60
TXK  65  52  69  50 /  60  40  10  50
ELD  64  49  70  47 /  70  40  10  50
TYR  70  53  70  55 /  40  60  20  60
GGG  69  53  70  52 /  50  60  20  60
LFK  76  56  72  56 /  70  70  30  50

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

16/15/16
Hazardous weather outlook, Apr 14, 6:55 AM CDT, 54 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
655 AM CDT Wed Apr 14 2021

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-142100-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
655 AM CDT Wed Apr 14 2021

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...Today and Tonight...

Scattered to numerous showers and thunderstorms will continue to
spread east northeast across much of the region this morning,
before diminishing from west to east late this morning through the
afternoon. Isolated strong to severe thunderstorms will be
possible this morning, with large hail the primary threat.
Additional scattered to numerous showers and a few thunderstorms
will move back into the region tonight, but no additional
hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Showers and a few embedded thunderstorms will move back into the
region Thursday night, and persist through much of Friday, before
diminishing from west to east Friday night with the passage of a
cold front. However, no hazardous weather is expected. Cooler and
drier conditions are expected for the upcoming weekend into the
start of the new work week.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters may be needed this morning across
the region.

15

In the hours before

Local storm report, Apr 14, 6:20 AM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
620 AM CDT WED APR 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 AM     HAIL             1 SSE DE QUEEN          34.03N 94.33W
04/14/2021  E1.00 INCH       SEVIER             AR   TRAINED SPOTTER

&&

AS
Local storm report, Apr 14, 6:29 AM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
629 AM CDT WED APR 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 AM     HAIL             DRY PRONG               31.58N 92.53W
04/14/2021  E1.00 INCH       GRANT              LA   911 CALL CENTER

&&

AS
Special weather statement, Apr 14, 6:31 AM CDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Shreveport LA
631 AM CDT Wed Apr 14 2021

LAZ002>004-141230-
Bossier LA-Claiborne LA-Webster LA-
631 AM CDT Wed Apr 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WEBSTER...CENTRAL
CLAIBORNE AND EAST CENTRAL BOSSIER PARISHES UNTIL 730 AM CDT...

At 631 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Cotton Valley, or 10 miles northwest of Minden,
moving east at 30 mph.

Half inch to penny size hail will be possible with this storm.

Locations impacted include...
Minden, Homer, Cotton Valley, Evergreen, Athens, Lisbon, Spring Lake,
Holly Springs, Lake Clairborne, Antioch, Aycock and Couchwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3265 9348 3280 9350 3295 9287 3266 9287
TIME...MOT...LOC 1131Z 259DEG 28KT 3272 9341

15
Local storm report, Apr 14, 7:15 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
715 AM CDT WED APR 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0128 AM     HAIL             7 SSW WINONA            32.40N 95.22W
04/14/2021  E1.00 INCH       SMITH              TX   TRAINED SPOTTER

&&

AS
Special weather statement, Apr 14, 7:28 AM CDT, 21 minutes before
Special Weather Statement
National Weather Service Shreveport LA
728 AM CDT Wed Apr 14 2021

ARZ073-LAZ004-006-141330-
Union AR-Union LA-Claiborne LA-
728 AM CDT Wed Apr 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL UNION COUNTY...
NORTHWESTERN UNION AND NORTHERN CLAIBORNE PARISHES UNTIL 830 AM
CDT...

At 728 AM CDT, Doppler radar was tracking a strong thunderstorm over
Homer, moving northeast at 25 mph.

Nickel size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Homer, Junction City, Bernice, Cooley, Lisbon, Spearsville, Lillie,
Antioch, Taylorville, Summerfield, Spring Lake, Corney Lake,
Lockhart, Lake Clairborne and Catesville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3269 9307 3288 9318 3315 9264 3286 9248
TIME...MOT...LOC 1228Z 244DEG 22KT 3282 9302

19
Special weather statement, Apr 14, 7:49 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Shreveport LA
749 AM CDT Wed Apr 14 2021

ARZ072-073-LAZ004-141345-
Union AR-Columbia AR-Claiborne LA-
749 AM CDT Wed Apr 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN UNION...SOUTHEASTERN
COLUMBIA COUNTIES IN SOUTHWESTERN ARKANSAS AND NORTHWESTERN CLAIBORNE
PARISHES UNTIL 845 AM CDT...

At 749 AM CDT, Doppler radar was tracking a strong thunderstorm over
Haynesville, or 13 miles north of Homer, moving east at 35 mph.

Penny size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
El Dorado, Norphlet, Haynesville, Emerson, Lisbon, Atlanta, Wesson,
Hew Hope, Newell, Marysville, Cairo, Noxobe, Three Creeks, Kenova and
Spotville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3288 9318 3309 9327 3337 9270 3337 9268
      3336 9268 3336 9266 3337 9265 3337 9263
      3336 9263 3336 9261 3320 9254
TIME...MOT...LOC 1249Z 250DEG 32KT 3299 9312

19

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 7:16 PM CDTSevere Thunderstorm WarningSHVHarrison, Panola44 min
Apr 13, 7:30 PM CDTSpecial Weather StatementSHVShelby30 min
Apr 13, 8:00 PM CDTSevere Thunderstorm WarningSHVHarrison, Panola38 min
Apr 13, 9:28 PM CDTSpecial Weather StatementSHVCherokee62 min
Apr 13, 10:24 PM CDTSpecial Weather StatementSHVRusk36 min
Apr 14, 12:55 AM CDTSpecial Weather StatementSHVSmith35 min
Apr 14, 1:13 AM CDTSpecial Weather StatementSHVSmith32 min
Apr 14, 1:27 AM CDTSevere Thunderstorm WarningSHVSmith, Upshur, Wood63 min
Apr 14, 1:59 AM CDTSpecial Weather StatementSHVUpshur31 min
Apr 14, 2:09 AM CDTSpecial Weather StatementSHVGregg36 min
Apr 14, 2:33 AM CDTSpecial Weather StatementSHVUpshur42 min
Apr 14, 2:41 AM CDTSpecial Weather StatementSHVGregg49 min
Apr 14, 3:30 AM CDTSpecial Weather StatementSHVMarion45 min
Apr 14, 4:29 AM CDTSpecial Weather StatementSHVFranklin, Titus46 min
Apr 14, 4:54 AM CDTSevere Thunderstorm WarningSHVBowie, Morris, Red River, Titus50 min
Apr 14, 4:13 AM CDTSpecial Weather StatementSHVBossier62 min
Apr 14, 5:13 AM CDTSpecial Weather StatementSHVBienville62 min
Apr 14, 5:25 AM CDTSpecial Weather StatementSHVBossier65 min
Apr 14, 5:38 AM CDTSevere Thunderstorm WarningSHVGrant, LaSalle, Winn41 min
Apr 14, 5:41 AM CDTSpecial Weather StatementSHVBossier49 min
Apr 14, 6:31 AM CDTSpecial Weather StatementSHVClaiborne, Webster59 min
Apr 14, 7:28 AM CDTSpecial Weather StatementSHVClaiborne62 min
Apr 14, 8:29 AM CDTSpecial Weather StatementSHVUnion61 min
Apr 14, 10:09 AM CDTSpecial Weather StatementSHVNatchitoches51 min
Apr 14, 3:32 AM CDTSpecial Weather StatementSHVHoward43 min
Apr 14, 4:00 AM CDTSpecial Weather StatementSHVNevada60 min
Apr 14, 5:43 AM CDTSpecial Weather StatementSHVLittle River47 min
Apr 14, 6:04 AM CDTSevere Thunderstorm WarningSHVHoward, Little River, Sevier42 min
Apr 14, 2:38 AM CDTSpecial Weather StatementSHVMcCurtain37 min
Apr 14, 3:08 AM CDTSpecial Weather StatementSHVMcCurtain22 min

Nearby

Special Weather Statements in Arkansas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.